Connecticut, 2012Damaging Wind in Connecticut, June 22, 2012
June 22, 2012 · NWS OKX · 1 event in 1 county or zone
A passing cold front produced an isolated severe thunderstorm in New Haven County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A passing cold front produced an isolated severe thunderstorm in New Haven County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 22, 3:40 PM EST, 1 hour earlier.
Area forecast discussion, Jun 22, 3:40 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
440 PM EDT FRI JUN 22 2012
.SYNOPSIS...
A COLD FRONT OVER THE TRI STATE AREA EXITS TO THE EAST LATE TONIGHT.
A WEAK TROUGH THEN MOVES THROUGH THE REGION TOMORROW. HIGH PRESSURE
BUILDS IN FOR SUNDAY. NEXT WEEK STARTS OUT ON A WET NOTE AS A
COLD FRONT PASSES THROUGH ON MONDAY. HIGH PRESSURE TO OUR SOUTH
THEN CONTROLS THE WEATHER FOR TUESDAY INTO LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
COLD FRONT WILL SLOWLY PUSH EAST THROUGH THE REST OF THE FORECAST
AREA TONIGHT. EXPECTING SHOWERS AND THUNDERSTORMS TO DIMINISH
ESPECIALLY AFTER SUNSET...BUT THERE WILL STILL BE AT LEAST A CHANCE
FOR MORE EVEN AFTER THIS TIME AS CAPES WILL BE SUFFICIENT WITH THE
FORCING FROM THE FRONT. BIGGEST THREAT CONTINUES TO BE HEAVY
DOWNPOURS AS PWATS WILL BE ON THE HIGH SIDE...AND GUSTY WINDS. SMALL
HAIL ALSO POSSIBLE AS CAPE VALUES IN THE HAIL GROWTH ZONE COULD
STILL SUPPORT IT IN SPITE OF RELATIVELY HIGH WET BULB ZERO HEIGHTS.
WITH RAIN-COOLED AIR...WILL DROP THE HEAT ADVISORY OVER THE CITY AND
PARTS OF NE NJ WHERE IT HAD BEEN UP. CRITERIA SHOULD NOT BE
WIDESPREAD ANYMORE.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
COLD FRONT IS EXPECTED TO BE JUST EAST OF THE CWA EARLY SATURDAY
MORNING...BUT WILL DRIFT SLOWLY EAST THROUGH THE REST OF THE DAY.
HAVE KEPT IN A SLIGHT CHANCE OF A LINGERING SHOWER/STORM TO START
THE DAY ACROSS SOME OF THE EASTERN ZONES...BUT THEN DRY WEATHER
EVERYWHERE LATER IN THE MORNING. A SHORTWAVE AND SURFACE TROUGH
COULD TRIGGER ISOLATED STORMS OVER SOUTHERN CT AND ADJACENT AREAS
DURING THE AFTERNOON AS SUFFICIENT MOISTURE WILL BE LEFTOVER BY THAT
TIME. ADDITIONALLY...SBCAPE VALUES CAN STILL MANAGE TO CLIMB TO
AROUND 1000 J/KG AND MID LEVEL LAPSE RATES SHOULD BECOME MARGINALLY
UNSTABLE.
DRY SATURDAY NIGHT WITH STABILIZATION OF THE ATMOSPHERE AND RIDGING
AT THE SURFACE AND ALOFT.
MAV/NAM MOS BLEND FOR TEMPERATURES LOOKED GOOD FOR THE SHORT TERM.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
DRY AND QUIET CONDITIONS BEGIN THE PERIOD AS HIGH PRESSURE BUILDS
OVER THE REGION INTO SUNDAY. HIGH TEMPS ON SUNDAY IN THE
80S...CLOSE TO PREVIOUS FCSTS AND LATEST MOS DATA SETS. CLOUDS
BEGIN TO INCREASE LATE SUNDAY AFTERNOON FROM THE NW.
LOW PRESSURE TO OUR NORTH ON MONDAY WILL DRAG A COLD FRONT THROUGH
THE NORTHEAST. LATEST DETERMINISTIC NWP RUNS AND THE SREF ARE IN
GOOD AGREEMENT WITH THIS SYSTEM. HAVE UPPED POPS TO LIKELY AND HAVE
INCLUDED CHC THUNDER AS WELL. GFS PRODUCES 1000-2000 J/KG AND LI'S
OF -4 C. THINKING THAT TIMING FOR THE PCPN IS EARLY - PERHAPS A
MORNING RUSH HOUR EVENT.
FRONT CLEARS THE REGION BY EVENING WITH THE UPPER TROUGH SLOWLY
SLIDING EAST THROUGH WEDNESDAY. THE TROUGH THEN SLIDES EAST THURSDAY
INTO FRIDAY.
HAVE GONE WITH SOME LOW POPS FOR ISOLATED AFTN INSTABILITY SHOWERS
ON TUESDAY...BUT GENERALLY TRYING TO PAINT A DRY PERIOD.
WARM ADVECTION ON FRIDAY MAY RESULT SOME SHOWERS...BUT HAVE LEFT OUT
FOR NOW.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
A COLD FRONT NEARING THE AREA WILL SLOWLY PASS OFFSHORE BY
SATURDAY MORNING.
MORE INTENSE THUNDERSTORMS WILL APPROACH AND IMPACT THE NYC METRO
TERMINALS INTO EARLY THIS EVENING. IFR IN HEAVY RAIN LIKELY IN THE
STRONGEST TSTMS. IN ADDITION...WIND GUSTS IN EXCESS OF 35 TO 40 KT
POSSIBLE IN THESE STORMS. SOME HAIL WILL ALSO BE POSSIBLE.
SHRA DIMINISH LATE TONIGHT...BUT THERE WILL STILL BE A TSTM
POTENTIAL AFT 4Z. THE PROBABILITY IS TOO LOW TO INCLUDED IN THE
TAFS ATTM.
WINDS ARE ALL OVER THE PLACE DUE TO THE STORMS. A GENERAL SOUTH
FLOW EXPECTED THIS EVENING BEFORE WINDS SHIFT BEHIND THE SLOW
MOVING FRONT TOWARD MIDNIGHT...FROM WEST TO EAST.
MAINLY VFR SATURDAY.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: ADDITIONAL STRONG TSTMS WILL LIKELY IMPACT
THE AIRPORT BETWEEN 22 AND 00Z.
KLGA FCSTER COMMENTS: ADDITIONAL STRONG TSTMS WILL LIKELY IMPACT
THE AIRPORT BETWEEN 22 AND 00Z.
KEWR FCSTER COMMENTS: ADDITIONAL STRONG TSTMS WILL LIKELY IMPACT
THE AIRPORT BETWEEN 21 AND 23Z.
KTEB FCSTER COMMENTS: ADDITIONAL STRONG TSTMS WILL LIKELY IMPACT
THE AIRPORT BETWEEN 21 AND 23Z.
KHPN FCSTER COMMENTS: ADDITIONAL STRONG TSTMS WILL LIKELY IMPACT THE
AIRPORT BETWEEN 21 AND 24Z.
KISP FCSTER COMMENTS: ADDITIONAL STRONG TSTMS COULD IMPACT THE
AIRPORT BETWEEN 23 AND 01Z.
OUTLOOK FOR 21Z SAT THROUGH WED...
.SAT AFTERNOON-SUN...VFR.
.MON...MVFR OR LOWER POSSIBLE. TSTMS ALSO POSSIBLE.
.TUE...VFR WITH NW FLOW.
.WED...VFR.
&&
.MARINE...
WINDS AND SEAS WILL BE BELOW SCA LEVELS THROUGH THE SHORT TERM.
TSTMS ARE LIKELY INTO TONIGHT AHEAD OF A COLD FRONT. TORRENTIAL
DOWNPOURS...WIND GUSTS IN EXCESS OF 35 KT...AND FREQUENT LIGHTNING
ARE POSSIBLE IN A FEW OF THESE TSTMS.
SUB-SCA CONDITIONS SUNDAY INTO EARLY MONDAY WITH HIGH PRESSURE
IMPACTING THE REGION. THE APPROACH OF A COLD FRONT ON MONDAY WITH
INCREASING SOUTHERLY FLOW AHEAD OF IT WILL ALLOW WINDS AND OCEAN
SEAS TO INCREASE TOWARD MARGINAL SCA LEVELS.
&&
.HYDROLOGY...
BASIN AVG RAINFALL OF 1/2 TO 3/4 OF AN INCH IS FCST THROUGH TONIGHT
WITH LOCALIZED HIGHER AMOUNTS IN AREAS AFFECTED BY CONVECTION. A
FLASH FLOODING THREAT STILL EXISTS IN THE PATH OF TRAINING
CONVECTION AT LEAST INTO THIS EVENING.
A 1/2 TO 1 INCH RAINFALL EVENT IS EXPECTED LATE SUNDAY NIGHT INTO
MONDAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...JC/JST
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...JST
AVIATION...PW/12
MARINE...JC/JST
HYDROLOGY...JCHazardous weather outlook, Jun 22, 2:58 PM EST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
358 PM EDT FRI JUN 22 2012
ANZ330-335-338-340-345-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-231000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
358 PM EDT FRI JUN 22 2012
...SEVERE THUNDERSTORM WATCH 417 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ350-231000-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
358 PM EDT FRI JUN 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Local storm report, Jun 22, 2:32 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
332 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG MANHASSET HILLS 40.76N 73.68W
06/22/2012 NASSAU NY PUBLIC
TREE DOWN ON NORTHERN STATE PARKWAY IN MANHASSET.
&&
DHLocal storm report, Jun 22, 2:34 PM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
334 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TSTM WND DMG ALBERTSON 40.77N 73.64W
06/22/2012 NASSAU NY LAW ENFORCEMENT
TREES DOWN ON NORTHERN STATE PARKWAY NEAR EXIT 30.
&&
DHLocal storm report, Jun 22, 2:46 PM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
346 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND DMG MANHASSET 40.79N 73.69W
06/22/2012 NASSAU NY BROADCAST MEDIA
COMMUNITY DRIVE BLOCKED DUE TO FALLEN TREE NEAR THE
LONG ISLAND EXPRESSWAY
&&
DHSpecial weather statement, Jun 22, 2:57 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
357 PM EDT FRI JUN 22 2012
NJZ002-NYZ067-069-070-222100-
NORTHERN WESTCHESTER-ORANGE-ROCKLAND-WESTERN PASSAIC-
357 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORM WILL IMPACT PASSAIC...ROCKLAND...SOUTHERN
ORANGE AND WESTCHESTER COUNTIES...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIGHLAND LAKE...OR 6 MILES SOUTHWEST OF
WARWICK...AND MOVING EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
GUSTY WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4143 7398 4138 7395 4132 7398 4133 7392
4115 7384 4111 7416 4114 7421 4110 7423
4107 7449 4109 7450 4120 7437 4129 7457
4133 7458
LNLocal storm report, Jun 22, 4:00 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
500 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL BARDONIA 41.11N 73.98W
06/22/2012 M0.88 INCH ROCKLAND NY TRAINED SPOTTER
NICKEL SIZE HAIL IN BARDONIA
&&
DHLocal storm report, Jun 22, 4:28 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
528 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL SPRING VALLEY 41.11N 74.05W
06/22/2012 M1.00 INCH ROCKLAND NY TRAINED SPOTTER
QUARTER SIZE HAIL ON I-287 NEAR MILE MARKER 20.
&&
DHThunderstorm Wind, New Haven
- When
- June 22, 4:40 PM EST
- Where
- New Haven County, Naugatuck
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 41.480, -73.050
A tree and large branches were reported down in Naugatuck.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in South Dakota, June 22, 2012$730,000 · EF2 · 4 events
- Hail and Damaging Winds in New Jersey, June 22, 20121 injured · $547,000 · 1.75 in hail · 30 events
- Hail and Damaging Wind in Wyoming, June 22, 2012$640,000 · 2.75 in hail · 6 events
- Hail and High Wind in Nebraska, June 22 to 23, 20121 injured · $305,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Maryland, June 22, 2012$111,000 · 1 in hail · 36 events
- Flood and Hail in Connecticut, June 22, 2012$145,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Nebraska, June 22, 2012$186,000 · 1.5 in hail · 8 events
- Hail and Damaging Winds in Virginia, June 22 to 30, 2012$39,000 · 1 in hail · 30 events
- Damaging Wind and Lightning Strikes in Massachusetts, June 22, 20121 injured · $65,000 · 4 events
- Hail and Damaging Wind in Delaware, June 22, 2012$100,000 · 54 kt wind · 3 events
- Flash Flooding in New Jersey, June 22, 2012$100,000 · 2 events
- Flash Flood and Hail in Rhode Island, June 22, 2012$85,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 396124.